Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ixHCSxi

i feel like im going to die.

the horror posts on accutane have me nervous that something might go wrong with accutane and my body. it makes the side effects seem so scary. ive had cystic acne for 3 years, that really flared up this past month, other than that my acne was mostly moderate or minimal, not severe.

just got bloodwork done today & had a little talk with my dermatologist, said because of my flared up acne, im definitely a candidate for accutane. she said the brand she likes is amnesteen, so a couple of questions.

Is the generic brand better or worse than Accutane?

I'm so nervous about taking this medicine, ive been reading alot of horrible posts on here, and i feel like the side effects might outweigh the acne, is there any way to avoid the side effects, really the only thing im concerned about is hair loss and joint pains. Is there a LARGE percentage of accutane users on this board who have suffered from said symptoms? Is it permanent? Or is everyone generally happy about Accutane?

Please help me before I start this medication.

I'm tired of my acne but also nervous about the underlying outcomes from Accutane?

Share this post


Link to post
Share on other sites

I'm a strong believer in the mind/body connection. If all you focus on and worry about are the potential side effects, it's more likely you'll experience them in a placebo type reaction.

If you focus on clear skin, positive outcomes, and you do truly have severe nodulocystic acne, you are a good candidate for Accutane. Discuss the option for a low-dose course with your doctor as those give one fewer side effects.

Share this post


Link to post
Share on other sites

I am currently taking Accutane, not the generic. I would never take generic of anything. But *knock on wood* I am not experiencing any of the 'symptoms' that people usually do. I think the only thing I experienced was the IB... yikers. Remember that everyone is different. And if you were having problems while taking accutane you CAN stop taking the medication and converse your concerns with your dermo.

You really have to decide on your own what you think will be best for you.

No one should be telling you what you should do. That’s for you to decide.

I personally made a pro's and con's list, and the pro's were what made me decide to take the jump. And if you do take accutane just make sure you have supportive people around you. This board is really good for that. :)

Share this post


Link to post
Share on other sites

I took a generic form on Accutane (Claravis) and found it was no different that the name brand. If your derm likes it then use it and like above posters mentioned if you don't like the way the medication makes you feel stop taking it. I understand you are scared but really what do you have to loose? If acne makes you that unhappy do something about it and take the accutane. I was also really scared to start and even had some mood epsiodes while on my course but I am very glad I decided to take it. I say mood episodes in the sense that one day I would feel like crying all day, the next I wanted to punch someone in the face. My biggest gripe about the medication is dry lips and the confused feeling I started to get. I am almost a month off Claravis and my skin still has a few tiny spots but it killed my cystic acne right away. I got maybe 3-4 cysts my entire 6 month course. My mood is back to normal and my lips are smooth and nice like they were before I started accutane. I agree with the above poster about making a pros and cons list and then weighing your options. Good luck with whatever you do.

Share this post


Link to post
Share on other sites
I'm a strong believer in the mind/body connection. If all you focus on and worry about are the potential side effects, it's more likely you'll experience them in a placebo type reaction.

If you focus on clear skin, positive outcomes, and you do truly have severe nodulocystic acne, you are a good candidate for Accutane. Discuss the option for a low-dose course with your doctor as those give one fewer side effects.

Very good point Wynne. Whilst on accutane I visited this board about 3-4 times only in the year of 2006 as I was overwhelmed by clear skin and new confidence and happiness. Now I visit it to warn everyone about accutane and how deadly it can be, especially as the side effects can creep up on you months or years down the line - fact.

Mind over matter and all that, but for me I only came back here to share this horror story after accutane therapy and have not been influenced by any stories here. I do believe there will be more and more cases appearing of a similar nature over the next few years.

Share this post


Link to post
Share on other sites

dont let the horror stories scare you off!! just be aware that there is a possibility of a bad experience.. however.... most people get through the course just fine. the side effects kinda suck... but it isnt unbearable. just educate yourself about the drug and make your own decision on whether clear skin is worth the POSSIBLE risks. there are a lot of success stories out there.... they just dont have a reason to be on acne.org anymore. good luck

Share this post


Link to post
Share on other sites

I think the decision to take Roaccutane (sorry im a Brit, have to stick to the REAL way its spelt) should depend on the pyschological more than the physical aspects of acne.

i went on it over a year ago and the effects have worn off to an extent, so i am on it again, but for me acne was, and is, a major psychological problem, and accutane gave me a 6 month respite when - yes i was certainly psychologically flawed - but i was ok with life.

If you feel you depressed, obsessive, reculsive, or that there is no hope i would recommend it hands down.

I do not buy into the "mind/body" connection idea or positive thinking. I was more positive than i have ever been after roaccutane but the acne still came back (as it does in about 15% of people), although much less severe.

In terms of symptoms, the only manifestations were:

- Dry Lips

- Dry Skin (and red areas where this skin would flake)

Both troublesome, but problems that can be dealt with. There were no other long term side effects - in the blood test i had a couple of weeks ago (14 months after the last course) before my second course the figures had not changed

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×